Jump to content
Sign in to follow this  
Altostrata

Reisman, 2017 Sexual Consequences of Post-SSRI Syndrome.

Recommended Posts

Altostrata

Sex Med Rev. 2017 Oct;5(4):429-433. doi: 10.1016/j.sxmr.2017.05.002. Epub 2017 Jun 20.

Sexual Consequences of Post-SSRI Syndrome.

Reisman Y1.

 

Abstract at https://www.ncbi.nlm.nih.gov/pubmed/28642048

 

INTRODUCTION:

Sexual dysfunctions are well-known side effects of selective serotonin reuptake inhibitor (SSRI) use. Altered libido, erectile dysfunction, vaginal dryness, ejaculatory disorders, and orgasmic problems are frequently reported by patients treated with SSRIs. Moreover, these antidepressant-emergent sexual dysfunctions do not always resolve after discontinuation of the medication and can persist indefinitely. These complaints are termed post-SSRI sexual dysfunctions (PSSD).

 

AIM:

To examine the existence of this clinical entity, possible theoretical mechanisms, possible risk factors, and possible treatment modalities.

 

METHODS:

Through literature research and clinical experience, the available information about PSSD is reviewed.

 

MAIN OUTCOME MEASURES:

Summary of the current literature with insights into possible causes and management options.

 

RESULTS:

There are some indications that antidepressant-emergent sexual dysfunctions do not always resolve after discontinuation of the medication and can persist indefinitely in some individuals. Although some or all sexual side effects that start with the use of SSRIs might continue after stopping the medication, other sexual complaints can develop. Decreased capacity to experience sexual pleasure is the most frequent characteristic of this syndrome.

 

CONCLUSION:

The research and understanding of PSSD remain limited and not well understood; however, the data support the existence of PSSD, which can have a substantial effect on the quality of life of these patients. More research is warranted to show the cause and possible mechanisms of PSSD that could lead to the correct diagnosis and treatment. Reisman Y. Sexual Consequences of Post-SSRI Syndrome. Sex Med Rev 2017;5:429-433.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×